Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 240, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2015, 2:55 PM CDT for Coffee County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 2:55 PM CDT (19:55 UTC)
- Expired
- Jul 4, 2015, 3:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
417
WUUS52 KTAE 041955
SVRTAE
ALC031-042045-
/O.NEW.KTAE.SV.W.0240.150704T1955Z-150704T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 345 PM CDT
* AT 255 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF ELBA...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORT RUCKER...LEE...VICTORIA...CHESTNUT GROVE...JACK...BLUFF
SPRING...CLOWERS CROSSROADS...LOWRY MILL...JAVA...WILKINSTOWN...
EANON...ROETON...ARCUS...WISE MILL...MIXONS CROSSROADS...CAMP
HUMMING HILLS AND FRISCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3158 8611 3162 8603 3162 8579 3150 8579
3145 8608
TIME...MOT...LOC 1955Z 247DEG 14KT 3153 8599
$$
08-LAMERS2 follow-up statements
581
WWUS52 KTAE 042012
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM CDT SAT JUL 4 2015
ALC031-042045-
/O.CON.KTAE.SV.W.0240.000000T0000Z-150704T2045Z/
COFFEE AL-
312 PM CDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN COFFEE COUNTY...
AT 312 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES NORTH OF NEW BROCKTON...OR 12 MILES SOUTHWEST OF
BRUNDIDGE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
FORT RUCKER...VICTORIA...CHESTNUT GROVE...JACK...BLUFF SPRING...
CLOWERS CROSSROADS...LOWRY MILL...JAVA...WILKINSTOWN...EANON...
ROETON...ARCUS...MIXONS CROSSROADS AND FRISCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 3162 8603 3162 8579 3150 8579 3147 8600
3159 8609
TIME...MOT...LOC 2012Z 247DEG 14KT 3156 8592
$$
08-LAMERS230 WWUS52 KTAE 042027 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM CDT SAT JUL 4 2015 ALC031-042045- /O.CON.KTAE.SV.W.0240.000000T0000Z-150704T2045Z/ COFFEE AL- 327 PM CDT SAT JUL 4 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHEASTERN COFFEE COUNTY... AT 326 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ARITON...OR 11 MILES NORTHWEST OF FORT RUCKER...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EANON...ROETON...VICTORIA AND JAVA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3162 8579 3150 8579 3149 8593 3156 8594 TIME...MOT...LOC 2026Z 256DEG 14KT 3154 8586 $$ 08-LAMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:37 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 4, 2:37 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 PM EDT SAT JUL 4 2015 .NEAR TERM [THROUGH TONIGHT]... AN UPPER LEVEL +PV ANOMALY WILL SWING EASTWARD FROM ARKANSAS TO THE APPALACHIANS, INCREASING THE LLJ OVER NORTHERN GEORGIA AND UP THROUGH THE CAROLINA'S. THIS UPPER LEVEL DISTURBANCE IS ENHANCING A SURFACE COLD FRONT THAT STRETCHES FROM THE VIRGINIA-WEST VIRGINIA BORDER SOUTHWESTWARD TO ARKANSAS, WHICH HAS AN OUTFLOW BOUNDARY THAT LIES TO ITS SOUTH NEAR OUR CWA NORTHERN BORDER. LOCAL RADAR IMAGERY SHOWS A HIGH COVERAGE OF STORMS FORMING NEAR THIS BOUNDARY. IN ADDITION TO THE ENHANCED CONVECTION ALONG THAT BOUNDARY, WE ALSO HAVE A FAIRLY ACTIVE NORTH FLORIDA SEA BREEZE FRONT MOVING INLAND. MODERATE 1000-700 MB FLOW FROM THE SOUTHWEST WILL HELP FEED GULF MOISTURE INTO THE SEA BREEZE STORMS AND THOSE FORMING ALONG THE SURFACE BOUNDARY. SPC MESOANALYSIS SHOWS AROUND 3000 J/KG SBCAPE OVER OUR AREA AND THE 12Z TAE SOUNDING SHOWED MID LEVEL LAPSE RATES AROUND 6.5 C/KM. WITH THIS MUCH INSTABILITY IN THE ENVIRONMENT, WE EXPECT SOME OF THE THUNDERSTORMS TODAY TO PRODUCE DOWNBURSTS OF DAMAGING WINDS AND POSSIBLY SOME SMALL HAIL AS WELL. STORMS WILL CLEAR OUT OF FLORIDA AROUND SUNSET, BUT MAY LAST INTO THE EVENING HOURS IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. TEMPERATURES TODAY WILL PEAK IN THE UPPER 80S TO LOW 90S, DIPPING INTO THE LOW 70S OVERNIGHT. .SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]... THE BROAD 500 MB TROUGH COVERING THE SOUTHEASTERN STATES WILL PERSIST THROUGH MONDAY BEFORE GETTING ABSORBED IN THE NORTHERN STREAM MONDAY NIGHT. A FAIRLY STRONG SHORT WAVE TROUGH WILL ROTATE THROUGH THE BASE OF THE LONG WAVE TROUGH ON SUNDAY WITH A WEAKER ONE ARRIVING ON MONDAY. BOTH FEATURES WILL ENHANCE RAIN CHANCES IN THE DEEP MOIST SOUTHWEST FLOW. CAM GUIDANCE SHOWS POPS IN THE LIKELY TO CATEGORICAL RANGE THROUGHOUT OUR CWA ON SUNDAY WHICH IS WELL ABOVE MOS. WENT WITH LIKELY POPS (60-70%) ALL ZONES SUNDAY AND GOOD CHANCE (50%) FOR MOST INLAND AREAS MONDAY. MAX TEMPS WILL BE AT OR JUST UNDER SEASONAL LEVELS (UPPER 80S TO LOWER 90S) AND LOWS WILL BE IN THE LOWER TO MID 70S. .LONG TERM [TUESDAY THROUGH SATURDAY]... AS THE UPPER TROUGH DE-AMPLIFIES, A NARROW RIDGE WILL GRADUALLY BUILD WESTWARD FROM THE WESTERN ATLANTIC TO THE DESERT SOUTHWEST. MEANWHILE, THE SURFACE RIDGE WILL REMAIN TO OUR SOUTH. THIS PATTERN WILL BRING NEAR TO ABOVE SEASONAL TEMPERATURES (LOWS IN THE 70S AND HIGHS IN THE LOWER TO MID 90S) WITH NEAR TO BELOW CLIMO POPS (30- 40%). && .AVIATION... [THROUGH 18Z SUNDAY] WE ARE EXPECTING A HIGH COVERAGE OF THUNDERSTORMS ACROSS THE TRI-STATE AREA TODAY, WITH STORMS NEAR DHN AND ABY LASTING INTO THE EVENING HOURS. IFR-MVFR VISIBILITIES AND CEILINGS WILL BE POSSIBLE WHEN STORMS DIRECTLY AFFECT TERMINALS, ALONG WITH WINDS GUSTS OF 25 KTS OR MORE. ANOTHER ROUND OF FOG AND LOW STRATUS CLOUDS MAY BE POSSIBLE IN THE EARLY MORNING HOURS AT DHN AND VLD. SUNDAY MORNING, THUNDERSTORMS ARE EXPECTED TO HAVE AN EARLY START, AROUND 13-15Z. && .MARINE... RELATIVELY LIGHT SOUTHWEST WINDS WILL PERSIST THROUGH THE WEEKEND AND MUCH OF NEXT WEEK, AS THE BERMUDA RIDGE REMAINS ACROSS CENTRAL FL. && .FIRE WEATHER... INCREASED RAIN CHANCES WILL CONTINUE THIS WEEKEND. NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. && .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 90 72 92 73 / 20 70 30 50 30 PANAMA CITY 78 85 77 87 76 / 20 50 30 40 20 DOTHAN 72 87 71 89 72 / 30 70 40 50 30 ALBANY 72 88 71 90 72 / 30 70 40 50 30 VALDOSTA 71 91 71 92 72 / 30 60 30 50 30 CROSS CITY 73 91 73 92 73 / 20 60 30 50 30 APALACHICOLA 77 86 75 89 76 / 20 40 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...HIGH RIP CURRENT RISK UNTIL 1 AM EDT SUNDAY FOR COASTAL FRANKLIN. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...BARRY LONG TERM...BARRY AVIATION...MOORE MARINE...BARRY FIRE WEATHER...MCDERMOTT HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 4, 1:40 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 3 S THOMASVILLE 30.79N 83.98W
07/04/2015 THOMAS GA 911 CALL CENTER
TREE DOWN AT 6470 METCALF ROAD
&&
DVDLocal storm report, Jul 4, 1:41 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 2 SW CAMILLA 31.21N 84.24W
07/04/2015 M41 MPH MITCHELL GA ASOS
36 KNOT PEAK WIND AT THE KCXU AWOS SITE.
&&
08-LAMERSLocal storm report, Jul 4, 1:56 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM LIGHTNING 2 SSE ARMENA 31.65N 84.27W
07/04/2015 LEE GA BROADCAST MEDIA
LIGHTNING STARTED A HOUSE FIRE AND CAUSED DAMAGE ON
WESTERLEE DRIVE IN LEE COUNTY. VIA WALB-TV.
&&
08-LAMERSLocal storm report, Jul 4, 2:02 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 SSE MOULTRIE 31.13N 83.77W
07/04/2015 COLQUITT GA 911 CALL CENTER
TRAFFIC LIGHT BLEW DOWN ON VETERANS AVE
&&
DVDLocal storm report, Jul 4, 2:20 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 2 ENE PISGAH CHURCH 30.56N 84.13W
07/04/2015 LEON FL 911 CALL CENTER
TREE DOWN BLOCKING A ROAD OFF CENTERVILLE RD NORTH OF
BRADFORVILLE RD. ALSO REPORTS OF LIGHTS OUT IN THE AREA.
&&
08-LAMERSLocal storm report, Jul 4, 2:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST 2 S ADEL 31.11N 83.42W
07/04/2015 M41 MPH COOK GA MESONET
41 MPH GUST MEASURED AT THE RAWS SITE SOUTH OF ADEL
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:03 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Houston | 27 min |
| Jul 3, 7:33 PM CDT | Special Weather Statement | TAE | Henry | 42 min |
| Jul 4, 12:10 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 29 min |
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 27 min |
| Jul 4, 6:06 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 39 min |
| Jul 4, 6:40 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry, Houston | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.